Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 2, NWS Tampa Bay, FL

January 24, 2019Pasco County, Pinellas County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jan 24, 2019, 4:38 AM EST for Pasco County, Pinellas County, Florida. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 24, 2019, 4:38 AM EST (09:38 UTC)
Expired
Jan 24, 2019, 5:00 AM EST
In force
22 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Pasco County, FL, Pinellas County, FL

The radar

The Tampa radar (KTBW), 59 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 9.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2019-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2019-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1235 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
309 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

462 
WUUS52 KTBW 240938
SVRTBW
FLC101-103-241000-
/O.NEW.KTBW.SV.W.0002.190124T0938Z-190124T1000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tampa Bay Area Ruskin FL
438 AM EST Thu Jan 24 2019

The National Weather Service in Ruskin has issued a

* Severe Thunderstorm Warning for...
  Southwestern Pasco County in west central Florida...
  Northwestern Pinellas County in west central Florida...

* Until 500 AM EST.

* At 436 AM EST, a severe thunderstorm was just offshore of 
  Palm Harbor, or near Holiday, moving northeast at 55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Clearwater, New Port Richey, Holiday, Palm Harbor, Beacon Square,
  East Lake, Safety Harbor, Oldsmar, Trinity, Crystal Beach, Elfers,
  Honeymoon Island and Caladesi Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Thunderstorm lines can produce brief tornadoes. Although a tornado
is not immediately likely, it is best to move to an interior room
on the lowest floor of a building.

&&

LAT...LON 2811 8288 2822 8288 2823 8273 2822 8263
      2818 8262 2817 8265 2799 8265 2798 8290
TIME...MOT...LOC 0936Z 230DEG 50KT 2813 8282 

HAIL...<.75IN
WIND...60MPH
 
$$

TBW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 24, 4:28 AM EST, 10 minutes earlier.

Area forecast discussion, Jan 24, 4:28 AM EST, 10 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
428 AM EST Thu Jan 24 2019

.DISCUSSION...
Strong southerly flow out ahead of the band of showers and
embedded thunderstorms has transported abundant moisture northward
overnight with dew points now in the mid to upper 60s across the
region. We've seen gusts to around 40 knots near the coast in the
southerly synoptic flow and wouldn't take much for the convection
to tap the 50 to 60 knot winds a few thousand feet off the surface
so an isolated severe wind gusts is possible in some of the
stronger storms early this morning. Could also see a quick spinup
leading to an isolated waterspout/tornado early this morning as
the band moves through. Cold front will exit the region by early
afternoon taking most of the convection with it as west to
northwest flow ushers in our next shot of cool dry air for Friday
and Saturday.

Over the weekend and into early next week broad mid/upper level
troughing will remain across the eastern two-thirds of the CONUS
with a series of shortwaves moving through it. Saturday night
into Monday shortwave energy will be moving across the Gulf of
Mexico and into Florida, but the timing, location, and strength of
the wave continues to vary highly between the models which leads
to a continued rather low confidence in the forecast during this
timeframe. Latest indications are that the best chance of
rain/showers will be across south Florida, but a slight shift in
location or strength of the shortwave could bring a much higher
rain chances to the entire region. For now have gone with a blend
of the guidance and indicated slight chance to chance PoPs from
around the Interstate 4 corridor southward Saturday night and
Sunday and then chance PoPs across pretty much the entire region
for Sunday night and Monday. By Tuesday the shortwave should be
off to the east of the area with weak surface high pressure
building in bringing a return to fair dry weather before the next
shortwave and associated cold front approaches from the northwest
during midweek bringing another chance of showers.

&&

.AVIATION...
MVFR/local IFR conditions are expected this morning as a
band of showers and embedded thunderstorms moves across the
region this morning. VFR conditions should return from
northwest to southeast this afternoon and prevail through
tonight. Gusty southerly winds ahead of the convection will
diminish and shift to west northwest as the cold front
sweeps across the region today.

&&

.MARINE...
South to southwest winds in the 20 to 25 knot range with gusts to
gale force will shift to northwest and diminish later this morning
as the cold front crossed the waters. In the wake of the front
high pressure will build in north of the waters during Friday and
Saturday with winds and seas subsiding. An area of low pressure
may bring another round of showers into the central and southern
Gulf waters during Sunday and Monday.

&&

.FIRE WEATHER...
Drier air will move into the region in the wake of the cold front
and support a few hours of humidity values below 35 percent over
interior locations both Friday and Saturday afternoon. However,
low ERC values and lighter winds will preclude Red Flag
conditions.

Fog Potential...No significant fog is expected during the next
few days.

&&

.Preliminary Point Temps/PoPs...
TPA  68  46  60  43 / 100   0   0   0
FMY  72  52  65  46 /  80  10   0   0
GIF  71  44  62  42 / 100   0   0   0
SRQ  68  49  61  43 / 100   0   0   0
BKV  68  39  60  34 /  80   0   0   0
SPG  68  48  60  48 / 100  10   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Beach Hazards Statement through this evening for Coastal
     Manatee-Coastal Sarasota.

     High Rip Current Risk through Friday afternoon for Coastal
     Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
     Manatee-Coastal Sarasota-Pinellas.

Gulf waters...Small Craft Advisory until 10 AM EST this morning
     for Charlotte Harbor and Pine Island Sound-Coastal waters
     from Bonita Beach to Englewood FL out 20 NM-Coastal
     waters from Englewood to Tarpon Springs FL out 20 NM-
     Coastal waters from Tarpon Springs to Suwannee River
     FL out 20 NM-Tampa Bay waters-Waters from Bonita
     Beach to Englewood FL out 20 to 60 NM-Waters from
     Englewood to Tarpon Springs FL out 20 to 60 NM-Waters
     from Tarpon Springs to Suwannee River FL out 20 to 60 NM.

&&

DISCUSSION/AVIATION/MARINE/FIRE WEATHER...69/Close
DECISION SUPPORT...13/Oglesby
Hazardous weather outlook, Jan 23, 5:45 AM EST, 22 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
545 AM EST Wed Jan 23 2019

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-240000-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
545 AM EST Wed Jan 23 2019

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...THUNDERSTORM IMPACT...
Showers and thunderstorms are expected to develop late tonight
ahead of a cold front. A few of these thunderstorms could become
strong to severe and will be capable of producing strong damaging
winds...an isolated tornado or waterspout...locally heavy rains...
and frequent deadly lightning strikes.

...MARINE IMPACTS...
Breezy southeast to south winds will continue across the coastal
waters today and tonight with wind speeds near 20 knots along with
some higher gusts which will create hazardous boating conditions
for small craft operators.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

...THUNDERSTORM IMPACT...
The showers and thunderstorms will continue to move across the
region during Thursday morning. A few of the thunderstorms will
still be capable of producing strong damaging winds...locally
heavy rains...and frequent deadly lightning strikes.

.SPOTTER INFORMATION STATEMENT...

Spotters should monitor the weather and self activate if needed
tonight.

PRC

In the hours before

Special weather statement, Jan 24, 3:28 AM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area - Ruskin FL
328 AM EST Thu Jan 24 2019

FLZ142-148-149-242-248-249-241100-
Coastal Citrus-Coastal Hernando-Coastal Pasco-Inland Citrus-
Inland Hernando-Inland Pasco-
Including the cities of Crystal River, Homosassa, Hernando Beach,
Bayport, Port Richey, Hudson, Inverness, Brooksville,
Spring Hill, Dade City, and Zephyrhills
328 AM EST Thu Jan 24 2019

...Strong Thunderstorms Approaching the Florida Nature Coast...

A line of strong thunderstorms is approaching the Florida Nature
Coast early this morning. While gusty showers are already
impacting the region, the strongest storms are expected to begin
moving ashore from the Gulf of Mexico between 4AM and 7AM this
morning. These storms will contain heavy downpours and gusty
winds...likely adversely impacting the early morning commute. The
potential exists for a few isolated storms within this line to
contain locally damaging winds or even a brief tornado. Residents
of the Nature Coast should monitor the weather conditions early
this morning and be prepared to take action should warnings become
necessary. The thunderstorms...and any associated threat for
severe weather should push east of the region by the mid morning
hours.

Mroczka
Special weather statement, Jan 24, 3:36 AM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area - Ruskin FL
336 AM EST Thu Jan 24 2019

FLZ050-151-155-160-251-255-260-241100-
Pinellas-Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Inland Hillsborough-Inland Manatee-Inland Sarasota-
Including the cities of St. Petersburg, Clearwater, Largo, Tampa,
Apollo Beach, Westchase, Bradenton, Anna Maria Island, Venice,
Sarasota, Englewood, Brandon, Plant City, Sun City Center,
Parrish, Lakewood Ranch, Myakka City, and North Port
336 AM EST Thu Jan 24 2019

...Strong Thunderstorms Approaching West-Central Florida Coast...

A line of strong thunderstorms is approaching the west-central
Florida coast early this morning. While gusty showers are already
impacting the region, the strongest storms are expected to begin
moving ashore from the Gulf of Mexico between 5AM and 7AM this
morning for Pinellas and Hillsborough counties...and between 6AM
and 8AM for Manatee and Sarasota counties. These storms will
contain heavy downpours and gusty winds...likely adversely
impacting the early morning commute. Conditions support a few
isolated storms within this line to contain locally damaging winds
or even a brief tornado. Residents of the Tampa Bay area should
monitor the weather conditions early this morning and be prepared
to take action should warnings become necessary. The
thunderstorms...and any associated threat for severe weather
should push east of the region by the middle to late morning
hours.

Mroczka

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 2:08 AM ESTSpecial Marine WarningTBW82 min
Jan 24, 3:42 AM ESTSpecial Marine WarningTBW63 min
Jan 24, 4:19 AM ESTSevere Thunderstorm WarningTBWCitrus, Hernando, Pasco41 min
Jan 24, 5:06 AM ESTSpecial Marine WarningTBW39 min
Jan 24, 5:06 AM ESTSpecial Weather StatementTBWHillsborough39 min
Jan 24, 5:07 AM ESTSpecial Weather StatementTBWPasco, Sumter38 min
Jan 24, 5:23 AM ESTSevere Thunderstorm WarningTBWHillsborough, Pinellas37 min
Jan 24, 5:27 AM ESTSpecial Weather StatementTBWManatee, Sarasota48 min
Jan 24, 5:29 AM ESTSpecial Marine WarningTBW46 min
Jan 24, 5:39 AM ESTSevere Thunderstorm WarningTBWHillsborough, Manatee, Sarasota36 min
Jan 24, 5:58 AM ESTTornado WarningTBWManatee17 min
Jan 24, 6:12 AM ESTSpecial Weather StatementTBWHardee, Polk63 min
Jan 24, 6:24 AM ESTSpecial Marine WarningTBW96 min
Jan 24, 6:31 AM ESTSevere Thunderstorm WarningTBWDeSoto, Hardee, Polk44 min
Jan 24, 6:37 AM ESTSpecial Weather StatementTBWCharlotte, DeSoto53 min
Jan 24, 7:18 AM ESTSpecial Weather StatementTBWCharlotte, DeSoto, Highlands, Lee72 min
Jan 24, 10:05 AM ESTSmall Craft Advisory for Hazardous SeasTBW6 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.